Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 29, 2015, 4:13 PM EDT for Charlotte County, DeSoto County, Lee County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2015, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 29, 2015, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 118 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
356
WWUS82 KTBW 292013
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
413 PM EDT SAT AUG 29 2015
FLZ061-162-165-262-265-292100-
INLAND LEE-INLAND CHARLOTTE-COASTAL CHARLOTTE-DESOTO-COASTAL LEE-
413 PM EDT SAT AUG 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DESOTO...CHARLOTTE AND
NORTHERN LEE COUNTIES...
AT 412 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BABCOCK WEBB WMA TO LOCHMOOR
WATERWAY ESTATES...AND MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...NORTH PORT...PUNTA GORDA...ARCADIA...PORT
CHARLOTTE...BABCOCK RANCH...ST. JAMES CITY...BUCKINGHAM...MATLACHA...
EAST DUNBAR...IONA...CHARLOTTE COUNTY AIRPORT...LOCHMOOR WATERWAY
ESTATES...BABCOCK WEBB WMA...OLGA...CYPRESS LAKE...PINE MANOR...
MATLACHA ISLES-MATLACHA SHORES AND PINE ISLAND CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2643 8212 2649 8218 2644 8208 2649 8202
2650 8219 2651 8218 2656 8212 2664 8224
2664 8221 2668 8207 2697 8210 2666 8224
2668 8227 2681 8220 2687 8227 2730 8185
2732 8157 2676 8156 2643 8191
TIME...MOT...LOC 2012Z 153DEG 21KT 2683 8175 2662 8192
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:45 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 29, 3:45 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
345 PM EDT SAT AUG 29 2015
.SHORT TERM (TONIGHT-SUNDAY)...
A STRONG U/L LOW OVER THE NORTH CENTRAL GULF OF MEXICO WILL LIFT
TO THE SOUTHEAST U.S. TONIGHT AND SUNDAY. EXTENSIVE SOUTHWEST FLOW
ALOFT OVER THE EASTERN GULF OF MEXICO AND WEST CENTRAL FLORIDA
WILL CONTINUE TO ADVECT DEEP TROPICAL MOISTURE FROM THE SOUTHERN
GULF OF MEXICO ACROSS THE FORECAST AREA. THE REMNANTS OF ERIKA
CURRENTLY APPROACHING CENTRAL CUBA WILL PUSH WEST NORTHWEST
TONIGHT AND SUNDAY. THE DEEP TROPICAL MOISTURE ASSOCIATED WITH THE
SYSTEM WILL BE CAPTURED BY THE SOUTHWEST FLOW ALOFT AND WILL BE
PULLED NORTH OVER MUCH OF WEST CENTRAL AND SOUTHWEST FLORIDA LATE
TONIGHT AND SUNDAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
CENTRAL AND SOUTHERN FORECAST AREA BY SUNDAY AFTERNOON WITH
LOCALLY HEAVY RAIN LIKELY. THE GROUND REMAINS SATURATED ACROSS
MUCH OF THE FORECAST AREA DUE TO HEAVY RAIN THAT HAS OCCURRED OVER
THE PAST SEVERAL WEEKS. FOR THIS REASON...A FLOOD WATCH HAS BEEN
ISSUED FROM HERNANDO COUNTY SOUTH TO LEE COUNTY INCLUDING THE
INTERIOR FOR THE PERIOD SUNDAY THROUGH MONDAY. THE FLOOD WATCH MAY
NEED TO BE EXPANDED NORTH ON MONDAY AS THE REMNANTS OF ERIKA MOVE
OVER THE EASTERN GULF OF MEXICO AND THE AREA OF HEAVY RAIN MAY
SHIFT NORTH. ALTHOUGH UNCERTAINTY REMAINS WITH HOW MUCH RAIN WILL
OCCUR OVER THE NEXT COUPLE OF DAYS AS ANY CONVECTIVE BURSTS THAT
MIGHT DEVELOP WOULD DICTATE AREAS OF LOCALLY EXCESSIVE RAINFALL
AMOUNTS. IN GENERAL 3 TO 5 INCHES OF RAIN IS POSSIBLE THROUGH
MONDAY ACROSS THE WATCH AREA...WITH 1 TO 3 INCHES OF RAIN POSSIBLE
ON SUNDAY. LOCALLY HIGHER AMOUNTS COULD OCCUR IF TRAINING DEVELOPS
OR CONVECTIVE BURSTS DEVELOP. THE THREAT FOR HEAVY RAIN WILL
PERSIST INTO EARLY NEXT WEEK AS THE TROPICAL MOISTURE WILL HOLD
OVER THE REGION AND WEST CENTRAL FLORIDA REMAINS ON THE EAST SIDE
OF THE REMNANTS OF ERIKA WHICH IS EXPECTED TO BE OVER THE EASTERN
GULF OF MEXICO.
.LONG TERM (SUNDAY NIGHT - SATURDAY)...
THE REMNANTS OF ERIKA WILL BE THE MAIN FORECAST CONCERN DURING THE
FIRST HALF OF THE LONG TERM PERIOD. THE GFS AND ECMWF REMAIN IN
REASONABLY GOOD AGREEMENT WITH THE MOVEMENT OF THIS FEATURE...TRACKING
IT WEST-NORTHWEST INTO THE EASTERN GULF OF MEXICO THROUGH MONDAY ON
THE WESTERN SIDE OF THE SUBTROPICAL RIDGE OVER THE ATLANTIC...THEN
MEANDERING IT SLOWLY NORTH TOWARD THE NORTHERN GULF/FLORIDA PANHANDLE
REGION THROUGH THURSDAY AS IT SLOWLY WASHES OUT. AS THIS FEATURES MOVES
INTO THE GULF IT WILL NEED TO BE CLOSELY MONITORED FOR ANY REGENERATION.
FOR ADDITIONAL INFORMATION ON THIS SYSTEM SEE THE LATEST TROPICAL WEATHER
OUTLOOK BEING ISSUED BY THE NATIONAL HURRICANE CENTER.
AS THE REMNANTS OF ERIKA MOVES WEST-NORTHWEST DEEP TROPICAL MOISTURE
(PW'S INCREASING INTO THE 2.25 TO 2.4 INCH RANGE) ASSOCIATED WITH IT
WILL OVERSPREAD THE REGION WITHIN A DEEP LAYERED SOUTHEAST TO
SOUTHERLY WIND FLOW. THIS ABUNDANT MOISTURE COMBINED WITH ENHANCED
LOW LEVEL CONVERGENCE WILL BRING INCREASING RAIN CHANCES TO THE
REGION SUNDAY NIGHT THROUGH WEDNESDAY WITH A RISK OF SOME EXCESSIVE
HEAVY RAINFALL ALONG COASTAL LOCATIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA. THE HEAVY RAINFALL WILL INCREASE THE RISK FOR FLOODING OVER
PORTIONS OF THE REGION...ESPECIALLY IN AREAS WHICH RECEIVED FLOODING
RAINFALL DURING LATE JULY AND EARLY AUGUST. RESIDENTS LIVING ALONG
RIVERS OR IN FLOOD PRONE AREAS SHOULD MONITOR WATER LEVELS AND BE
READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED.
DURING THURSDAY AND INTO NEXT WEEKEND WEAK SURFACE HIGH PRESSURE WILL
REBUILD IN OVER THE SOUTH-CENTRAL PENINSULA AS ANOTHER CLOSED UPPER
LEVEL LOW SPINS IN PLACE OVER SOUTHEAST LA. LINGERING DEEP LAYERED
MOISTURE COMBINED WITH DAYTIME HEATING WILL SUPPORT A MORE NORMAL
SUMMER TIME PATTERN OF DIURNAL SEA BREEZE DRIVEN SHOWERS AND STORMS
OVER THE REGION EACH DAY DURING THE AFTERNOON AND EARLY EVENING
HOURS. TEMPERATURES WILL BE NEAR NORMAL WITH OVERNIGHT LOWS IN THE
LOWER TO MID 70S INLAND AREAS...AND UPPER 70S ALONG THE COAST...WITH
DAYTIME HIGHS CLIMBING INTO THE UPPER 80S TO LOWER 90S.
&&
.AVIATION...
VFR CONDITIONS WILL BE PREDOMINATE THE REMAINDER OF THIS AFTERNOON
AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA WILL
PRODUCE LCL MVFR CIGS AND IFR VSBYS AND COULD IMPACT ALL
TERMINALS. WIND GUSTS TO 35 KNOTS ALSO POSSIBLE WITH STRONGER
STORMS. VFR CIGS LIKELY AFTER MIDNIGHT.
&&
.MARINE...
GRADIENT WILL GRADUALLY TIGHTEN OVER THE WATERS SUNDAY AND MONDAY
AS THE REMNANTS OF ERIKA ARE EXPECTED TO MOVE OVER THE EASTERN
GULF OF MEXICO. SHOWERS AND THUNDERSTORMS LIKELY INTO EARLY NEXT
WEEK WITH STRONG GUSTY WINDS POSSIBLE WITH A FEW SHOWERS AND
STORMS.
&&
.FIRE WEATHER...
NO FIRE WEATHER HAZARDS THROUGH THE PERIOD AS RELATIVE HUMIDITY
VALUES WILL REMAIN ABOVE CRITICAL LEVELS EACH AFTERNOON.
&&
.HYDROLOGY...
FLOOD WATCH IN EFFECT THROUGH MONDAY. DEEP TROPICAL MOISTURE
ASSOCIATED WITH THE REMNANTS OF ERIKA WILL SPREAD OVER WEST
CENTRAL AND SOUTHWEST FLORIDA SUNDAY AND WILL PERSIST OVER THE
AREA ON MONDAY. 3 TO 5 INCHES OF RAIN IS POSSIBLE THROUGH MONDAY
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE GROUND REMAINS SATURATED
AND THE ADDITIONAL HEAVY RAIN MAY CAUSE SIGNIFICANT FLOODING OF
STREETS AND FLOOD PRONE AREAS. RESIDENTS LIVING ALONG RIVERS AND
STREAMS OF WEST CENTRAL FLORIDA SHOULD TAKE PRECAUTIONS TO PROTECT
PROPERTY AND BE PREPARED TO EVACUATE IF NECESSARY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 85 76 87 / 30 90 60 80
FMY 76 84 76 88 / 40 90 70 80
GIF 76 84 74 88 / 40 90 60 80
SRQ 76 86 76 88 / 30 90 70 80
BKV 74 87 74 87 / 30 80 60 80
SPG 78 86 77 87 / 30 90 60 80
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING FOR
COASTAL CHARLOTTE-COASTAL HERNANDO-COASTAL
HILLSBOROUGH-COASTAL LEE-COASTAL MANATEE-COASTAL
PASCO-COASTAL SARASOTA-DESOTO-HARDEE-HIGHLANDS-INLAND
CHARLOTTE-INLAND HERNANDO-INLAND HILLSBOROUGH-INLAND
LEE-INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-
PINELLAS-POLK.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...13/OGLESBY
LONG TERM...57/MCMICHAEL
MARINE...13/OGLESBY
DECISION SUPPORT...57/MCMICHAELHazardous weather outlook, Aug 29, 4:06 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 406 AM EDT SAT AUG 29 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-300815- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 406 AM EDT SAT AUG 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY... ESPECIALLY OVER INLAND AREAS DURING THE AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIVER FLOOD IMPACT... MODERATE FLOODING IS OCCURRING ON THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK...AND MINOR FLOODING IS OCCURRING ON SEVERAL OTHER RIVERS ACROSS CENTRAL AND SOUTHWEST FLORIDA. ADDITIONAL HEAVY RAIN MAY AGGRAVATE FLOODING. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. TROPICAL STORM ERIKA IS FORECAST TO LIFT NORTH THROUGH THE EASTERN GULF OF MEXICO MONDAY THROUGH WEDNESDAY...POTENTIALLY PULLING BANDS OF SHOWERS THROUGH THE FLORIDA PENINSULA. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS... LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...MARINE IMPACTS... WIND SPEEDS OVER THE EASTERN GULF WILL INCREASE DURING THE FIRST HALF OF THE WORK WEEK AS ERIKA MOVES THROUGH THE WATERS. ELEVATED WINDS AND SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. ...RIVER FLOOD IMPACT... RIVER FLOODING WILL PERSIST ALONG MANY RIVERS ACROSS WEST CENTRAL FLORIDA THROUGH NEXT WEEK. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. FLEMING
In the hours before
Special weather statement, Aug 29, 3:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
331 PM EDT SAT AUG 29 2015
FLZ162-165-262-265-292015-
INLAND LEE-INLAND CHARLOTTE-COASTAL CHARLOTTE-COASTAL LEE-
331 PM EDT SAT AUG 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHARLOTTE
AND LEE COUNTIES...
AT 331 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LEHIGH ACRES TO NEAR LOVERS KEY STATE PARK...AND
MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...LEHIGH ACRES...OLGA...CYPRESS LAKE...ST.
JAMES CITY...PINE MANOR...MATLACHA ISLES-MATLACHA SHORES...
BUCKINGHAM...MATLACHA...THREE OAKS...EAST DUNBAR...SOUTHWEST FLORIDA
AIRPORT...SAN CARLOS PARK...IONA...PALMONA PARK...LOCHMOOR WATERWAY
ESTATES...VILLAS...MCGREGOR AND BABCOCK WEBB WMA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2646 8187 2640 8187 2647 8196 2643 8212
2649 8218 2645 8209 2649 8199 2654 8205
2650 8219 2654 8212 2652 8220 2654 8220
2655 8213 2662 8214 2695 8177 2673 8157
2661 8156 2634 8185
TIME...MOT...LOC 1931Z 130DEG 13KT 2665 8162 2638 8191
RAGSpecial weather statement, Aug 29, 3:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
336 PM EDT SAT AUG 29 2015
FLZ050-149-151-249-251-292015-
INLAND PASCO-PINELLAS-COASTAL HILLSBOROUGH-INLAND
HILLSBOROUGH-COASTAL PASCO-
336 PM EDT SAT AUG 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
HILLSBOROUGH...CENTRAL PASCO AND NORTHEASTERN PINELLAS COUNTIES...
AT 336 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAND O LAKES TO KEYSTONE...AND MOVING NORTH AT 10
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
TAMPA...TEMPLE TERRACE...NEW PORT RICHEY...HUDSON...LUTZ...EAST
LAKE-ORIENT PARK...EGYPT LAKE-LETO...NEW PORT RICHEY EAST...
UNIVERSITY...LAND O' LAKES...LAND O LAKES...GREATER NORTHDALE...
JASMINE ESTATES...KEYSTONE...LAKE MAGDALENE...CITRUS PARK...GREATER
CARROLLWOOD...TOWN 'N' COUNTRY...EAST LAKE AND WEST PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2829 8272 2831 8274 2837 8270 2840 8271
2843 8268 2843 8238 2797 8237 2802 8265
2827 8275
TIME...MOT...LOC 1936Z 181DEG 10KT 2820 8250 2812 8258
RAGLocal storm report, Aug 29, 3:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
351 PM EDT SAT AUG 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM MARINE TSTM WIND 5 SE PINELLAS POINT 27.66N 82.59W
08/29/2015 M39.00 MPH GMZ830 FL BUOY
34 KNOT WIND GUST AT MIDDLE TAMPA BAY.
&&
EJSpecial weather statement, Aug 29, 3:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
356 PM EDT SAT AUG 29 2015
FLZ050-151-292045-
PINELLAS-COASTAL HILLSBOROUGH-
356 PM EDT SAT AUG 29 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HILLSBOROUGH AND
PINELLAS COUNTIES...
AT 356 PM EDT...A STRONG THUNDERSTORM WAS OVER DOWNTOWN SAINT
PETERSBURG...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...SAINT
PETERSBURG...DOWNTOWN SAINT PETERSBURG...ST. PETERSBURG...ST. PETE
BEACH...FEATHER SOUND...TAMPA INTERNATIONAL AIRPORT...EGYPT
LAKE-LETO...GANDY...BAY PINES...RIDGECREST...TOWN 'N' COUNTRY...
MACDILL AIR FORCE BASE...WEST AND EAST LEALMAN...SOUTH HIGHPOINT AND
HARBOR BLUFFS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2802 8281 2805 8240 2790 8243 2792 8249
2783 8247 2783 8254 2788 8254 2786 8260
2771 8263 2766 8269 2771 8271 2767 8272
2773 8275 2774 8269 2775 8277 2783 8275
2779 8279 2786 8285
TIME...MOT...LOC 1956Z 166DEG 20KT 2775 8262
RAGSpecial weather statement, Aug 29, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
413 PM EDT SAT AUG 29 2015
FLZ061-162-165-262-265-292100-
INLAND LEE-INLAND CHARLOTTE-COASTAL CHARLOTTE-DESOTO-COASTAL LEE-
413 PM EDT SAT AUG 29 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DESOTO...CHARLOTTE AND
NORTHERN LEE COUNTIES...
AT 412 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BABCOCK WEBB WMA TO LOCHMOOR
WATERWAY ESTATES...AND MOVING NORTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...NORTH PORT...PUNTA GORDA...ARCADIA...PORT
CHARLOTTE...BABCOCK RANCH...ST. JAMES CITY...BUCKINGHAM...MATLACHA...
EAST DUNBAR...IONA...CHARLOTTE COUNTY AIRPORT...LOCHMOOR WATERWAY
ESTATES...BABCOCK WEBB WMA...OLGA...CYPRESS LAKE...PINE MANOR...
MATLACHA ISLES-MATLACHA SHORES AND PINE ISLAND CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2643 8212 2649 8218 2644 8208 2649 8202
2650 8219 2651 8218 2656 8212 2664 8224
2664 8221 2668 8207 2697 8210 2666 8224
2668 8227 2681 8220 2687 8227 2730 8185
2732 8157 2676 8156 2643 8191
TIME...MOT...LOC 2012Z 153DEG 21KT 2683 8175 2662 8192
RAGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:06 PM EDT | Areal Flood Advisory | TBW | Citrus, Levy | 114 min |
| Aug 29, 10:55 AM EDT | River Flood Warning | TBW | Hardee | 4 days |
| Aug 29, 3:13 PM EDT | Special Marine Warning | TBW | 47 min | |
| Aug 29, 3:29 PM EDT | Special Marine Warning | TBW | 61 min | |
| Aug 29, 3:31 PM EDT | Special Weather Statement | TBW | Lee | 44 min |
| Aug 29, 3:36 PM EDT | Special Weather Statement | TBW | Pasco | 39 min |
| Aug 29, 3:45 PM EDT | Flood Watch | TBW | Charlotte, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 6 more | 52 hr |
| Aug 29, 3:56 PM EDT | Special Weather Statement | TBW | Pinellas | 49 min |
| Aug 29, 4:04 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco | 116 min |
| Aug 29, 4:17 PM EDT | Special Weather Statement | TBW | Hernando, Pasco, Sumter | 43 min |
| Aug 29, 5:03 PM EDT | Special Weather Statement | TBW | Hernando, Sumter | 42 min |
| Aug 29, 5:24 PM EDT | Special Weather Statement | TBW | Sarasota | 51 min |
| Aug 29, 5:31 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Aug 29, 5:35 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 40 min |
| Aug 29, 6:00 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 45 min |
| Aug 29, 6:02 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Pasco, Sumter | 118 min |
| Aug 29, 6:03 PM EDT | Areal Flood Advisory | TBW | Polk | 117 min |
| Aug 29, 6:49 PM EDT | Special Weather Statement | TBW | Hardee, Manatee, Polk | 41 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.